| Model Number |
030455 |
| Medical Device Problem Codes |
Misfire (2532); Device Displays Incorrect Message (2591)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/16/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: 030455 - 030455 endo gia uni rot 45 3.5 dlu, lot# t2e143x sigphandle - sig power sigphandle handle, serial# unknown, unk-sigadapt - unknown signia egia adapter , serial# unknown.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a left lower lung wedge resection with vats (video-assisted thoracoscopic surgery), while initiating the firing in the final portion, the surgeon fired the first reload, but due to the lcd screen displayed an exclamation mark warning about excessive thickness, the surgeon decided to retract the blade, step back and switch to another reload.However, the recently fired staples did not form a 'b' shape.The surgeon removed the unformed staples and used a new reload to resolve the issue.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during a left lower lung wedge resection with vats (video-assisted thoracoscopic surgery), while initiating the firing in the final portion, the surgeon fired the first reload, but due to the lcd screen displayed an exclamation mark warning about excessive thickness, the surgeon decided to retract the blade, step back and switch to another reload.However, the recently fired staples did not form a 'b' shape.The surgeon removed the unformed staples and used a new reload with the same powered devices to resolve the issue.
Additional Manufacturer Narrative
Additional information: d3 (mfr name and address), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functional testing found that the interlock was overridden, the loading unit was applied to test media, but the loading unit could not be fully fired.The loading unit interlock was tested and found to function properly.It was reported that the device did not fire completely.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the firing handle has not been completely cycled.If the instrument return knobs are retracted at any point once the firing cycle has begun, the loading unit will engage into safety interlock and prevent further attempts to fire by ceasing the placement of staples and tissue transection, and prevent patient harm.It was also reported that there was excessive load detected during use.The reported issue could not be confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: in order to fire the instrument, push the green button.Squeeze the handle sequentially until the oval clamp cover reaches the distal end of the cartridge slot, and the handle locks.Sequential squeezes of the handle are required to fully fire the loading unit.The total number of squeezes is relative to the length of the loading unit (30, 45 or 60).Failure to completely fire the loading unit will result in an incomplete cut and/or incomplete staple formation, which may result in poor hemostasis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.